Alert archive / New Mexico / Flash Flood Warnings in 2003
Flash Flood Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 26, 2003, 10:10 PM MDT for Grant County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2003, 10:10 PM MDT (04:10 UTC)
- Expired
- Jul 27, 2003, 12:15 AM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Grant County, NM
The radar
The El Paso radar (KEPZ), 179 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 4.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1213 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2744 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 270417 FFWELP NMC017-270615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1010 PM MDT SAT JUL 26 2003 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL GRANT COUNTY IN NEW MEXICO INCLUDING THE CITIES OF SILVER CITY...FT. BAYARD...CENTRAL... HURLEY...HANOVER...FIERRO...SAN LORENZO...AND MIMBRES. * UNTIL 1215 AM MDT * AT 1004 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF SLOW MOVING STORMS PRODUCING HEAVY RAIN OVER A LARGE AREA NEAR SILVER CITY AND EXTENDING EAST TOWARD THE BLACK RANGE. THE PUBLIC REPORTED VERY HEAVY RAIN IN HANOVER WITH FLOODING SEEMING IMMINENT. RAINFALL OF 2 TO 3 INCHES IS POSSIBLE WITH THESE STORMS. THIS SAME AREA RECEIVED HEAVY RAIN EARLIER TODAY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND LOW WATER CROSSINGS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3280 10857 3246 10837 3273 10790 3297 10805 $$ BIRD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 12:45 PM MDT, 9 hours 25 minutes earlier.
Area forecast discussion, Jul 26, 12:45 PM MDT, 9 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 1245 PM MDT SAT JUL 26 2003 SYNOPSIS... AN APPROACHING UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE BORDERLAND LATE THIS AFTERNOON AND TONIGHT. MOSTLY SUNNY AND DRY WEATHER IS FORECASTED SUNDAY AND MONDAY AS HIGH PRESSURE ALOFT COVERS THE SOUTHERN ROCKIES. SHOWERS AND THUNDERSTORMS MAY BE ON THE INCREASE LATER NEXT WEEK AS A SLOW MOVING FRONT MOVES INTO THE REGION. DISCUSSION... SLOW MOVING EASTERLY WAVE CONTINUES TO CREEP INTO EASTERN NEW MEXICO THIS AFTERNOON PROVIDING WEAK BUT PERSISTENT UPWARD MOTION OVER THE CWA. AIR MASS ACROSS THE REGION BOTH MOIST AND UNSTABLE WITH PRECIPITABLE WATER AMOUNTS JUST OVER AND INCH AND CAPES GENERALLY FROM 1000 TO 2000 J/KG. SYSTEM SHOULD MOVE THROUGH WEST TEXAS/SOUTHERN NEW MEXICO OVERNIGHT GENERATING SCATTERED CONVECTION. MID LEVEL EASTERLY FLOW NEAR 40 KTS WILL PROVIDE DECENT SPEED SHEAR INDICATING A FEW CELLS COULD BECOME STRONG OR EVEN MARGINALLY SEVERE. MODELS IN GENERAL AGREEMENT IN KEEPING UPPER RIDGE ACROSS CENTRAL ROCKIES SUNDAY AND MONDAY WITH SUSTAINED MID LEVEL EASTERLY FLOW ACROSS THE CWA. FORECASTED TRAJECTORIES SHOW INFLOW OF CONTINENTAL AIR ALOFT TOMORROW ALONG WITH MODELS SHOWING WEAK SUBSIDENCE INDICATING THE AREA WILL SEE DRIER CONDITIONS AGAIN EARLY NEXT WEEK. HOWEVER UPPER HIGH CENTER EXPECTED TO DRIFT INTO THE GREAT BASIN BY LATE MONDAY WHILE MID WEST TROF DEEPENS. THIS LARGE SCALE PATTERN CHANGE WILL SUPPORT SURFACE HIGH BUILDING INTO SOUTHERN HIGH PLAINS WITH ASSOCIATED SLOW MOVING FRONT PUSHING SOUTHWARD INTO SOUTHERN NEW MEXICO/WEST TEXAS MONDAY NIGHT. LONGER RANGE MODELS SUGGEST FRONT MAY BECOME STATIONARY ON AN EAST-WEST AXIS ACROSS THE CWA THROUGH MIDDLE OF NEXT WEEK. IF THIS SCENARIO DOES EVOLVE...MUCH NEEDED RAINS WILL FALL OVER THE AREA. WILL RAISE POPS/COVERAGE ACROSS THE CWA MONDAY NIGHT THROUGH WEDNESDAY BUT WONT GO ABOVE ISOLATED CATEGORY JUST YET DUE TO UNCERTAINTIES. LOOKING FARTHER OUT...NEXT WEEKEND MRF FINALLY MOVES UPPER RIDGE TO OUR EAST WHILE SHOWING TROFFING ALONG WEST COAST. THIS WOULD BE FAVORABLE FOR MORE PROLONGED THREAT OF RAIN IF INDEED IT DOES TAKE PLACE. PRELIMINARY NUMBERS... EL PASO UU 070/094 071/095 070 30102 ALAMOGORDO UU 068/094 066/095 065 30102 LAS CRUCES UU 071/095 069/096 068 30102 CLOUDCROFT BU 048/072 046/073 047 32123 TRUTH OR CONSEQUENCES UU 069/094 067/095 066 30102 SILVER CITY BU 063/088 061/090 061 31113 DEMING UU 066/094 064/095 063 30102 LORDSBURG UU 067/094 065/095 064 30102 SIERRA BLANCA UU 067/092 065/093 064 30102 .ELP...NONE 05 ROGASH
Hazardous weather outlook, Jul 26, 12:42 PM MDT, 9 hours 28 minutes before
NMZ022>025-030>032-TXZ055-056-262100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1245 AM MDT SAT JUL 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE OVERNIGHT. A FEW STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINFALL. .DAY TWO THROUGH SEVEN... ONLY A SLIGHT CHANCE OF MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS IS FORECASTED SUNDAY AND MONDAY. SHOWERS AND THUNDERSTORMS MAY BECOME STRONGER AND MORE WIDESPREAD MONDAY NIGHT THROUGH WEDNESDAY NIGHT AS A WEAK COLD FRONT MOVES SLOWLY INTO THE REGION. LOCALLY HEAVY RAIN AND FLASH FLOODING MAY OCCUR IN ISOLATED LOCATIONS DURING THIS TIME. ISOLATED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY OBSERVED HAZARDOUS WEATHER. ROGASH
In the hours before
Local storm report, Jul 26, 4:30 PM MDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
430 PM MDT SAT JUL 26 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 1 E SILVER CITY NM 0.75 INCH HAIL
07/26/03 GRANT SPOTTER REPORTLocal storm report, Jul 26, 4:30 PM MDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX
430 PM MDT SAT JUL 26 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM 1 E SILVER CITY NM 0.75 INCH HAIL
07/26/03 GRANT SPOTTER REPORTThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:46 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Hidalgo | 44 min |
Nearby
Flash Flood Warnings in New Mexico, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.